Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe itching for a little over 6 months
Jan 12, 2006

I have had this uncontrollable itching for over 6 months now. The itching just affects my arms and sometimes the back of my neck. I am thinking it may be one of my meds but not sure as I believe the itching started before I started my new med regime but has been worse since starting the new meds.

I am taking Fuzeon, Truvada, Timpranavir, and norvir. Could nay of these meds be causing the severe itching or could it be something else. I find it strange that the itching is only on my arms. I even thought it may be pet dander as I have two indoor cats. I have ruled out laundry detergent as I use the non-allergy type. I have also tried just about every over the counter allergy lotion there is from caladryl which dries my skin out so much that the itching is worse to one type of lotion by Bandaid which seems to help some and I have noticed that anything with camphor or menthols helps but the smell can sometimes be strong and my partner hates when I use it. My itching for some reason is worse in the evening and at night, thats why I think it could be from my pet dander but I also notice if I am outside and get any bit of sun the itching increases.

Any ideas? I am thinking of going to an allergy clinic to see what can be found, but just the thought of all those little needles has kept me from doing it yet. Changing my meds is not really an option because this is the forst time that my viral load is almost undectectable and T-Cells are higher.

Response from Dr. Henry

Eosinophilic folliculitis and other conditions can cause symptoms like you describe (often helped by antifungal soap/shampoo and sometimes steroids). I would recommend seeing a dermatologist for help more than an allergist. KH



Previous
Drug interactions
Next
Heart Disease HIV and Medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement